The Boys' Growing Up in the Lord

Share this page with your friends

Bookmark and Share

Question

I am 17 years old. I talked to you a while back regarding my problem with me not getting any facial hair. My doctor recommended this medication called pregnyl. I just wanted to get your opinion on the subject and whether it will affect me. Will it affect the size of my penis in anyway? Does masturbation affect the results? Please reply as soon as possible. Thank you.


Answer

I'm puzzled why this doctor would be giving this drug to you. In males this drug is used to get puberty started in boys who are not producing the hormones that start the development cycle. However, you only mention a concern about facial hair. The fact that you are wondering about it affecting the size of your penis and the hint that you masturbate leads me to conclude that you have been developing normally for a male. But please remember that I haven't seen you and I don't know what is on your doctor's mind.

However, I'm very suspicious about this "treatment." Young men begin showing signs of facial hair in their late teens, but most are not able to grow significant amounts of facial hair until their twenties. What I fear is that you are being offered shots that really won't do anything for you (other than empty your wallet). Meanwhile, you will continue your normal growth, hair will develop on its own schedule, and then the doctor will say, "See, the shots caused this," when the truth is that it would have happened anyway.

Unless you are saying that you haven't been developing at all, I suspect the doctor is just doing this to get you to calm down (and make some money off of you while he is at it). I don't think a shot will cause a problem in a normal male. The body is able to adjust the surge in hormones back to a normal level. Long term use could cause problems -- similar to men taking steroids.